Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
Avatar universal

What if any AD or anxiety RX are you taking

I was taken off Xanax and Nortriptalyne (An AD used in low doses for Migraine control - dual duty for me) before starting my Triple TX of Incivek, Pegasys and Ribavirin.  I have begun experiencing mental side effects along side my already rough physical ones.  My doctor prescribed Cymbalta and I learned after I filled it that it interacts with another medication I take, Imitrex for migraines.  So I do not wish to take the Cymbalta as I fear the interaction is too great of risk.  I have placed a call to the Dr. requesting a new RX today but I was wondering what if any AntiDepressents and/or anxiety medication you may be taking.  I am also interested in any levels and TX you are doing.

Thank you.

4 Responses
142526 tn?1397094272
When I treated I tried several different classes of Ad's and they all pretty much gave me the same bad effects, zombie like sx, couldn't function or get motivated and even made me more depressed so I just gave up trying Ad's.  I was prescribed ativan PRN for the anxiety and that helped to take the edge off things.  From what I've read ativan is more liver friendly than using xanax, but if being used short term or during tx it shouldn't make much of a difference which anti anxiety med is being used, as long as it's working.

maggie
Avatar universal
Thank you...seems I need to find a new GI, mine is just not cutting it.  I was prescribed Cymbalta and only after filling it and reading the PI did I find that he just prescribed me something that could have a fatal side effect with my migraine medications.  His response was to see my primary care (I don't have one, he just retired), stop my migraine medication (Um, no thanks) or quit my therapy.  Really?  Quit?  After I have gone undetectable, I don't think so!  So, I am on my own searching for a GI and primary care as fast as I can.  No AD or anxiety meds and I am having some struggles.  Thanks again for the insight, I am hoping to find a doctor who actually cares about me very soon.
1794638 tn?1345158661
Hi There,  Somebody I can relate to.   I am a 48 year old female, with HCV ~ GT 1a  VL 12,000   Stage 2 liver disease.   I just started tri-tx with INC, Riba & Pegasys on Monday the 12th.    I have been on AD & Anxiety & migraine meds for 10 years.   My GI would not let me start treatment without them.   However, before starting we had to go through the interaction list for everything.   All my Mental health Drugs were prescribed to after the PSYCH  checked to see if they all broke down though the kidneys instead of my liver.  
Currently & for the past 10 years I have been on Lexa-pro 20 mg, Ativan 3 mg  and propranolol for migraine.    All work well with the tri therapy with the exception of the "Lexa -pro" which might loose some of its effectiveness with the INC.        I am currently raising my dosage as per my Psych NP instructions to "30mg"  
Please find another GI, and get you a good Psychiatrist NP, who has some experience with HCV, if you can get your docs to work together that will be awesome.   Mine are & I am Blessed.  
Since tx started on Monday as the days go by I am noticing alot of fog.    Almost scares me into being a paranoid, along with the anxiety getting more noticable.   So I am definately following my NP instructions.   I hope this helped, there are so many AD out there I am sure something will work for you and with all the drugs you are taking.   My Prayers your Way !  
Avatar universal
To everyone:

  I was able to track down my retired physician and with a little effort talking to his old receptionist, I was able to receive a phone call from him.  Just hearing his voice set a calm over me that felt like a warm security blanket.  We chatted for some time and he was very concerned about my mental state.  He was in shock to hear about my GI, he couldn't believe any doctor would tell a patient to quit instead of trying to help them and was even more shocked to hear just how bad my mental state was and the doctor didn't respond.  He expressed great concern over me and worked with me on the phone through my list of RX to find some meds to help me out.  I have been put back on Xanax .25 as needed up to three times a day to help relieve some of my anxiety and to use when I felt I was starting to lose control.  I was on Xanax before TX, my GI took me off it!  Then he prescribed 150 mg of Welbutrin.  I am to take one pill every day, with the hopes of 1-3 weeks it will be working full force.

Just knowing all of this helped me in so many ways.  Although emotional I was able to get through the whole day at work!  Huge step!  My retired doctor also took it upon himself to call my old GI and ask just what he thought he was doing.  He also called my new doctor and is asking him to get me in quicker than the middle of October, explaining that I am a special needs patient.  

I am not sure if I would have made it through if not for this forum and my old doctor.  Thank you so much.  My prayers are going out to everyone that is doing this TX and that has this horrid disease.  
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.